Taiwanese Journal of Mathematics


Yuan-Chuan Li

Full-text: Open access


For bounded sequences in a normed linear space $X$, we introduce a notion of limit, called the $s\sigma$-limit, and discuss some interesting properties related to $\sigma$-limit and $s\sigma$-limit. It is shown that the space $X_{s\sigma}$ (resp. $X_\sigma$) of all $s\sigma$-convergent (resp. $\sigma$-convergent) sequences in $X$ is a Banach space, and the space $\mathbb{C}_{s\sigma}$ is a unital Banach subalgebra of $\ell^\infty$ such that every Banach limit restricted to $\mathbb{C}_{s\sigma}$ is a multiplicative linear functional. We also use $s\sigma$-limit to characterize continuity of functions and prove two versions of the dominated convergence theorem in terms of $\sigma$-limit and $s\sigma$-limit.

Article information

Taiwanese J. Math., Volume 9, Number 3 (2005), 359-371.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42A99: None of the above, but in this section 46B25: Classical Banach spaces in the general theory 46G12: Measures and integration on abstract linear spaces [See also 28C20, 46T12]

Banach limit weak almost convergence strong almost convergence $\sigma$-limit $s\sigma$-limit Bochner integrable Lebesgue dominated convergence theorem


Li, Yuan-Chuan. ON $\sigma$-LIMIT AND $s\sigma$-LIMIT IN BANACH SPACES. Taiwanese J. Math. 9 (2005), no. 3, 359--371. doi:10.11650/twjm/1500407845. https://projecteuclid.org/euclid.twjm/1500407845

Export citation


  • [1.] Z. U. Ahmad and Mursaleen, An application of Banach limits, Proc. Amer. Math. Soc. (1) 103 (1988), 244-246.
  • \item[2.] G. de Barra, Measure Theory and Integration, Ellis Horwood Series in Mathematics and its Applications, New York: Halsted Press, 1981.
  • \item[3.] J. B. Conway, A Course in Functional Analysis, GTM 96, 2nd ed., Springer-Verlag, New York, 1990.
  • \item[4.] J. Diestel, Sequences and Series in Banach Spaces, GTM 92, Springer-Verlag, New York, 1984.
  • \item[5.] Y.-C. Li and S.-Y. Shaw, Generalized limits and a mean ergodic theorem, Studia Math. 121 (1996), 207-219.
  • \item[6.] G. G. Lorentz, A contribution to the theory of divergent sequence, Acta Math. 80 (1948), 167-190.
  • [7.] Mursaleen, On some new invariant matrix methods of summability, Quart. J. Math. Oxford (2) 34 (1983), 77-86.
  • [8.] R. A. Raimi, Invariant means and invariant matrix methods of summability, Duke Math. J. 30 (1963), 81-94.
  • [9.] P. Schaefer, Infinite matrices and invariant means, Proc. Amer. Math. Soc. 36 (1972), 104-110.
  • [10.] P. Schaefer, Mappings of positive integers and subspaces of $m$, Port. Math. 38 (1979), 29-38.